Alert archive / Florida / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Miami, FL
NWS Miami, FL issued this fire weather watch at Jan 27, 2021, 2:23 AM EST for 5 counties in Florida. It took effect at Jan 28, 2021, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 2:23 AM EST (07:23 UTC)
- In effect from
- Jan 28, 2021, 10:00 AM EST
- Expired
- Jan 28, 2021, 2:59 AM EST
- In force
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS82 KMFL 270723 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 223 AM EST Wed Jan 27 2021 FLZ063-066>075-174-272015- /O.NEW.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade- 223 AM EST Wed Jan 27 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...067...068...069...070...071... 072...073...074...075 AND 174... The National Weather Service in Miami has issued a Fire Weather Watch...which is in effect from Thursday morning through Thursday evening. * Affected area...fire weather zones 063...066...067...068... 069...070...071...072...073...074...075 and 174. * Wind...North-northwest winds around 15 mph possible on Thursday. * Humidity...Afternoon relative humidity in the lower and middle 30s on Thursday afternoon. * Impacts...Due to the dry conditions, any fires that develop could see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
712 WWUS82 KMFL 271944 RFWMFL Urgent - Fire Weather Message National Weather Service Miami FL 244 PM EST Wed Jan 27 2021 FLZ063-066>075-174-281000- /O.CON.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade- 244 PM EST Wed Jan 27 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY BELOW 35 PERCENT AND WIND ABOVE 15 MILES PER HOUR FOR FIRE WEATHER ZONES 063...066...067...068...069...070...071...072...073...074... 075 AND 174... * Affected area...fire weather zones 063...066...067...068... 069...070...071...072...073...074...075 and 174. * Wind...Northerly wind of 15 to 20 miles per hour * Humidity...Minimum relative humidity below 35% Currently, the lowest relative humidity is forecast for the western half of the area, with the percentages dropping to around 30%, the wind is forecast to be near 15 miles per hour. The wind will be highest for the eastern half of the area, where it may be above 15 miles per hour, but the relative humidity is forecast to dip to near 35%. * Impacts...any fires that develop may see extreme fire behavior. Outdoor burning is not recommended. $$
613 WWUS82 KMFL 280759 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 259 AM EST Thu Jan 28 2021 FLZ063-066>068-072-074-174-280900- /O.CAN.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Metro Broward- Metro Miami-Dade-Far South Miami-Dade- 259 AM EST Thu Jan 28 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 063, 066, 067, 068, 072, 074, AND 174... The National Weather Service in Miami has cancelled the Fire Weather Watch. While relative humidity values are forecast to fall to critical values along with wind speeds in the 15 to 20 mph range, present indications are that ERC values will remain below 27, precluding the need for a warning at this time. $$ FLZ069>071-073-075-290000- /O.UPG.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/ /O.NEW.KMFL.FW.W.0001.210128T1600Z-210129T0000Z/ Coastal Collier-Inland Collier-Inland Broward-Inland Miami-Dade- Mainland Monroe- 259 AM EST Thu Jan 28 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR FIRE WEATHER ZONES 069, 070, 071, 073, AND 075... The National Weather Service in Miami has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * Affected area...Fire weather zones 069...070...071...073... and 075. * Wind...Northerly wind of 15 miles per hour with higher gusts * Humidity...Minimum relative humidity below 35% * Impacts...Any fires that develop may see extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Weinman/AR
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 26, 6:36 PM EST, 7 hours 47 minutes earlier.
Area forecast discussion, Jan 26, 6:36 PM EST, 7 hours 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 636 PM EST Tue Jan 26 2021 .AVIATION(00Z TAFS)... VFR conditions will prevail through the evening hours. Areas of fog will develop during the overnight and early morning hours of Wednesday. Some of the fog could become dense, especially at KAPF and KTMB. Patchy fog is possible across the other east coast terminals, however, that is more uncertain at this time. Fog will begin to lift after sunrise on Wednesday and winds will increase out of the southwest by the middle of the morning. && .UPDATE... A ridge of high pressure will remain in control of the weather pattern across the region for tonight and into Wednesday as well. Areas of fog will develop once again later this evening and into the overnight hours especially across the interior and western areas. Some of this fog could become dense during the overnight hours with the greatest likelihood of this occurring in Glades, Hendry, and Collier Counties. The fog will begin to lift after sunrise on Wednesday morning. Dry conditions will remain in place throughout the rest of the day. Winds will increase out of the south southwest which will allow for warm temperatures to continue as well. Highs on Wednesday will rise into the lower to mid 80s across most of the region. && .PREV DISCUSSION... (Issued 240 PM EST Tue Jan 26 2021) SHORT TERM (Rest Of Today-Wednesday)... An elongated ridge of high pressure over the western Atlantic Ocean continues to strongly influence the weather pattern over South Florida. With a gradual eastward progression and flattening, winds are more southerly today as opposed to south/southeast in prior days. This will allow for warmer air to advect over the region, resulting in anomalously warmer temperatures through Wednesday. With forecast maximum temperatures in the lower/mid 80s tomorrow, record high temperatures may be challenged in some areas. The 12Z MFL sounding revealed several distinct temperature inversions through the profile. First, a shallow yet stout radiation inversion, responsible for retaining fog slightly past sunrise in isolated locations this morning. With little change in the synoptic pattern over the coming hours, this radiation inversion is likely to redevelop overnight and support patchy/locally dense fog over South Florida, with the greatest likelihood of formation and dense coverage being west of Lake Okeechobee in portions of Collier, Hendry, and Glades Counties. Second, several subsidence inversions are apparent in the 950-750 hPa layer. This is commensurate with stout ridging within the boundary layer, which is acting to severely limit any potential rain chances through at least Wednesday. By Wednesday night, a non-robust cold front is forecast to progress towards the region. This will likely provide mild relief from the higher recent temperatures, as well a slight chances for showers ahead of the front. No significant impacts associated with the front are anticipated at this time. LONG TERM (Thursday through Monday Night)... A cold front draped southward from a low pressure system moving off the Mid-Atlantic will be moving through the area through the early part of the day on Thursday. With the parent low well north of the region there will be little forcing for any convection to develop along and ahead of the front. Limited shower chances with anything beginning to break up and dissipate as it reaches South Florida early on Thursday. The main hazards will be behind the frontal passage. As winds become northwesterly and increase behind the frontal passage throughout the day Thursday there will be deteriorating marine and coastal conditions. There will also be the potential for elevated fire weather conditions Thursday afternoon. See Fire weather section below. Behind the frontal passage cooler and drier weather will filter down the peninsula. High temperatures will be 10-15 degrees cooler on Thursday compared to Wednesday. Low temperatures Thursday night/ Friday morning will be in the mid 40s west of the Lake to mid- upper 50s for the east coast. A mid-level ridge with high pressure developing across the eastern CONUS. Winds will veer fairly quickly to NNE/NE as the sfc high pressure will slide eastward as we end the week and move into the weekend. With the easterly component and winds continuing to veer to easterly a gradual warming trend with winds off the Atlantic waters. Another trough will be digging across the central US with another low-pressure system moving through the Mid-Atlantic towards the end of the weekend into early next week. This may bring another cold front to South Florida on Monday, with another cool down for early-mid next week. Exact timing may fluctuate as models get a better consensus on timing of the frontal passage. AVIATION(18Z TAFS)... VFR conditions prevailing through the afternoon/evening. Winds become light and variable around most sites at 02-04Z, with BR/FG development possible over the interior. TMB and APF as well as other interior locations (especially west of Lake Okeechobee) are most likely to see IFR/LIFR conditions due to low CIGs/VIS restrictions, mainly between 07-13Z. Conditions should rapidly improve shortly after sunrise tomorrow. Winds generally SSE becoming SSW with time. MARINE... Broad high pressure will allow for generally benign boating conditions. Modest SE/SSE flow should persist through mid week. An approaching front later in the week may result in deteriorating marine conditions, as a fetch of NW winds acts to increase surf heights. Swell activity may develop downstream of the front as well, which could persist into the weekend. FIRE WEATHER... With a cold front moving through Wednesday night, a much drier air mass will move into the region during the day on Thursday. Minimum relative humidity values could fall below 35 percent on Thursday afternoon mainly over the interior and western sections. At the same time, 20 foot winds are forecasted to be near 15 mph over some sections. This will continue to be closely monitored over the next several days. BEACHES... A high risk for rip currents is in effect for coastal Palm Beach County through Tuesday evening, as modest SE/SSE flow of roughly 15 kts persists through the afternoon. This flow becomes slightly weaker into Broward/Miami-Dade Counties, and hence a moderate risk for rip currents is effect for these areas. An approaching front later this week may result in a high risk for rip currents across the region. && .PRELIMINARY POINT TEMPS/POPS... Miami 68 84 66 74 / 0 0 10 0 West Kendall 65 86 64 75 / 0 0 10 0 Opa-Locka 66 84 65 73 / 0 0 10 0 Homestead 67 84 64 75 / 0 0 10 0 Fort Lauderdale 68 85 65 73 / 0 0 10 0 N Ft Lauderdale 67 84 65 72 / 0 0 10 0 Pembroke Pines 67 86 65 74 / 0 0 10 0 West Palm Beach 65 84 62 70 / 0 0 0 0 Boca Raton 66 85 64 73 / 0 0 0 0 Naples 64 79 61 71 / 0 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 7 PM EST this evening for FLZ168. AM...None. GM...None. && Update/Aviation...CWC Tonight/Wednesday and Marine...Bhatti Wednesday Night through Tuesday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 26, 4:18 PM EST, 10 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 418 PM EST Tue Jan 26 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 418 PM EST Tue Jan 26 2021 ...High Risk of Rip Currents Palm Beaches This Evening... ...Areas of Dense Fog Possible Late Tonight and Early Wednesday... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: High risk of rip currents for the Palm Beach County beaches this evening. Moderate risk of rip currents for the Broward and Miami-Dade County beaches this evening. Visibility: Areas of fog will develop late tonight into early Wednesday morning. The fog could become dense at times, with the most coverage and lowest visibility over the interior and western sections. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The risk of rip currents will mainly be limited to the Palm Beach County Beaches on Wednesday, with the threat being moderate. The threat may increase again by the end of the work week for both the Atlantic and Gulf beaches as strong winds accompany an approaching front. Fog is expected once again early Wednesday morning especially across the interior and western sections of South Florida. Marine conditions are forecast to deteriorate on Thursday with the passage of a cold front. Rough marine conditions are possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jan 26, 11:22 PM EST, 3 hours 1 minute before
Special Weather Statement National Weather Service Miami FL 1122 PM EST Tue Jan 26 2021 FLZ063-066-067-069>071-073-075-270630- Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Inland Miami-Dade-Mainland Monroe- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, and Flamingo 1122 PM EST Tue Jan 26 2021 ...Locally Dense Fog Possible Tonight... Patchy fog may become locally dense at times, with potential for reduced visibilities to one-half of a mile or less, especially over interior and west coast areas. Motorists must exercise extreme caution while driving in fog this morning, especially along major highways and interstates. Visibilities may widely vary over short distances. Slow down, use low beam headlights and leave extra spacing between vehicles when encountering significant reductions in visibility. Allow extra time to travel to destinations. The situation will continue to be closely monitored in case an upgrade to an advisory becomes necessary. AR/PS
Special weather statement, Jan 27, 1:20 AM EST, 1 hour 3 minutes before
Special Weather Statement National Weather Service Miami FL 120 AM EST Wed Jan 27 2021 FLZ063-066>075-271200- Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, and Flamingo 120 AM EST Wed Jan 27 2021 ...Locally Dense Fog Possible Tonight... Patchy fog may become locally dense at times, with potential for reduced visibilities to one-half of a mile or less, especially over interior and west coast areas. Motorists must exercise extreme caution while driving in fog this morning, especially along major highways and interstates. Visibilities may widely vary over short distances. Slow down, use low beam headlights and leave extra spacing between vehicles when encountering significant reductions in visibility. Allow extra time to travel to destinations. The situation will continue to be closely monitored in case an upgrade to an advisory becomes necessary. REYNES/SANTOS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:08 AM EST | Dense Fog Advisory | MFL | Collier, Glades, Hendry, Monroe, Palm Beach | 52 min |
| Jan 27, 10:29 AM EST | Gale Watch | MFL | 17 hr | |
| Jan 27, 10:29 AM EST | Small Craft Advisory | MFL | 58 hr | |
| Jan 27, 10:29 AM EST | Small Craft Advisory | MFL | 7 days |
Nearby
Fire Weather Watches in Florida, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.